Alert archive / Iowa / Wind Chill Advisories in 2022
Wind Chill Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 25, 2022, 4:04 AM CST for 11 counties in Iowa. It took effect at Jan 25, 2022, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2022, 4:04 AM CST (10:04 UTC)
- In effect from
- Jan 25, 2022, 9:00 PM CST
- Expired
- Jan 26, 2022, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
Counties Boone County, IA, Calhoun County, IA, Greene County, IA, Jasper County, IA, Mahaska County, IA, Marshall County, IA, Pocahontas County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 3:39 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 25, 3:39 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 339 AM CST Tue Jan 25 2022 .DISCUSSION.../Today through Monday/ Issued at 339 AM CST Tue Jan 25 2022 Primary messaging highlights: * Bitter cold through tomorrow morning, then normal to below normal temperature swings through early next week * Dry through the period The current expansive long wave trough across the eastern two- thirds of the CONUS that has brought Arctic air to the Midwest will show some signs of moderation into midweek, but not before continued bitter cold temperatures into Wednesday morning as surface high pressure settles into Iowa tonight. The timing will not be perfect for radiational cooling, with the high centered here around 06z and return flow underway by sunrise, but still sufficient for lows tonight several degrees cooler than this morning and below zero across the entire forecast area. There are no changes to headlines today, but have expanded the Wind Chill Advisory a few tiers south later this evening into Wednesday morning, and added another Wind Chill Warning north early tomorrow in similar locations to this morning. Winds by tomorrow will be on the lighter side, so the sensible effects may not seem as bad, but still sufficient for widespread -30 to -35 wind chills into daybreak. Northwest flow will remain in place after this Arctic regime ends, with the passage of several weak Midwest short waves, but none of which will have sufficient lift or moisture to introduce any precip chances with deterministic and ensemble solutions all showing little or no precip. The main sensible weather reflection of this pattern will be a few temperature swings including brisk SSW winds late Wednesday bringing a welcome rebound and highs close to normal and the freezing mark by early Thursday. Another cold front will follow by midday however with another shot of cold air for Thursday Night and Friday when lows will again dip into the single digits above and below zero, if not colder north. This warm/cold advection cycle will repeat again this weekend to some degree with relative warmth Saturday and Sunday and only a minor cool down Sunday night. More seasonal temps look to stick around early next week however as our pattern finally flips to weak short wave ridging with the forecast looking to stay dry. Recent deterministic GFS runs continue to depict a compact short wave into the lower MO Valley late Monday, but there is little ensemble support or reflection in the ECWMF, and even if the GFS did verify moisture is limited and the system would be to our south. && .AVIATION.../For the 06Z TAFS through 06Z Tuesday night/ Issued at 1129 PM CST Mon Jan 24 2022 VFR conditions will prevail through the period with north to northwest winds around 10 kts. && .DMX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST today for IAZ023-033>035- 045>050-058>062-071>075. Wind Chill Advisory from 9 PM this evening to noon CST Wednesday for IAZ023-034-035-046>050-061-062-075. Wind Chill Warning until 9 AM CST this morning for IAZ004>007- 015>017-024>028. Wind Chill Warning from midnight tonight to noon CST Wednesday for IAZ004>007-015>017-024>028. Wind Chill Advisory from 9 AM this morning to midnight CST tonight for IAZ004>007-015>017-024>028. Wind Chill Advisory until noon CST Wednesday for IAZ036>039. && DISCUSSION...Small AVIATION...Hagenhoff
Hazardous weather outlook, Jan 24, 3:04 PM CST, 13 hours before
Hazardous Weather Outlook National Weather Service Des Moines IA 304 PM CST Mon Jan 24 2022 IAZ023-033>039-252115- Pocahontas-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy-Black Hawk- 304 PM CST Mon Jan 24 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Wind Chill Advisory is in effect for most of the area tonight through midday Wednesday. Please visit weather.gov/desmoines for further details. Patchy blowing snow is possible through early this evening, which could create isolated slick spots on roadways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory is in effect for most of the area through midday Wednesday. Please visit weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ045>050-058>062-071>075-252115- Carroll-Greene-Boone-Story-Marshall-Tama-Guthrie-Dallas-Polk- Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- 304 PM CST Mon Jan 24 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Wind Chill Advisory is in effect for most of the area from midnight tonight through midday Tuesday. Please visit weather.gov/desmoines for further details. Patchy blowing snow is possible through early this evening, which could create isolated slick spots on roadways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory is in effect for most of the area from midnight through midday Tuesday. Please visit weather.gov/desmoines for further details. Bitter cold wind chills will return for Tuesday night through Wednesday morning across the area. Dangerous wind chills of 20 to 25 below will impact this area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ044-057-070-081>086-092>097-252115- Crawford-Audubon-Cass-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 304 PM CST Mon Jan 24 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Bitter cold with wind chills of 10 to 20 below are expected tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Bitter cold with wind chills of 10 to 20 below are expected Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ004>007-015>017-024>028-252115- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Humboldt-Wright-Franklin-Butler-Bremer- 304 PM CST Mon Jan 24 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Wind Chill Warning and a Wind Chill Advisory is in effect for the area. Please visit weather.gov/desmoines for further details. Patchy blowing snow is possible through early this evening, which could create isolated slick spots on roadways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory is in effect for most of the area through midday Tuesday through midday Wednesday. Please visit weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Ansorge
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 4:04 AM CST | Wind Chill Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 13 more | 31 hr |
Nearby
Wind Chill Advisories in Iowa, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.